Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 338, NWS Wichita, KS

July 24, 2011Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 24, 2011, 6:31 PM CDT for Sumner County, Kansas. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 6:31 PM CDT (23:31 UTC)
Expired
Jul 24, 2011, 7:00 PM CDT
In force
29 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Sumner County, KS

The radar

The Vance AFB radar (KVNX), 60 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:37 PM CDTTSTM WND GST 6010 N Caldwell, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
2405 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WUUS53 KICT 242331
SVRICT
KSC191-250000-
/O.NEW.KICT.SV.W.0338.110724T2331Z-110725T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 700 PM CDT

* AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF
  CALDWELL...OR 17 MILES SOUTHWEST OF WELLINGTON...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PERTH...MILAN AND MAYFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3703 9763 3711 9781 3714 9781 3731 9771
      3722 9743
TIME...MOT...LOC 2331Z 211DEG 19KT 3715 9767
WIND...HAIL 60MPH <.75IN

$$

DUNTEN
2 follow-up statements
033 
WWUS53 KICT 242344
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
644 PM CDT SUN JUL 24 2011

KSC191-250000-
/O.CON.KICT.SV.W.0338.000000T0000Z-110725T0000Z/
SUMNER KS-
644 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SUMNER COUNTY UNTIL 700 PM CDT...

AT 642 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 9 MILES SOUTHEAST OF ARGONIA...OR 16 MILES
SOUTHWEST OF WELLINGTON...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  MILAN AND PERTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3703 9763 3711 9781 3714 9781 3731 9771
      3722 9743
TIME...MOT...LOC 2344Z 220DEG 11KT 3717 9765
WIND...HAIL 60MPH <.75IN

$$

DUNTEN
607 
WWUS53 KICT 242358
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT SUN JUL 24 2011

KSC191-250008-
/O.EXP.KICT.SV.W.0338.000000T0000Z-110725T0000Z/
SUMNER KS-
658 PM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SUMNER COUNTY
WILL EXPIRE AT 700 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

LAT...LON 3703 9763 3711 9781 3714 9781 3731 9771
      3722 9743
TIME...MOT...LOC 2358Z 220DEG 11KT 3720 9762

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:49 PM CDT, 42 minutes earlier.

Area forecast discussion, Jul 24, 5:49 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
549 PM CDT SUN JUL 24 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
WEAK FRONTAL BOUNDARY WAS DRAPED WEST TO EAST ACROSS CENTRAL KS
LATE THIS AFTERNOON. DEEP MOISTURE RESIDES ACROSS MUCH OF THE
STATE WITH LITTLE-NO CONVECTIVE INHIBITION. EXPECTING BRUNT OF
THUNDERSTORM ACTIVITY THIS EVENING TO OCCUR ALONG/SOUTH OF A LINE
FROM TOPEKA TO SALINA TO DIGHTON. INVERTED-V TYPE SOUNDINGS AND
LARGE SURFACE TEMPERATURE-DEWPOINT SPREADS ALONG/SOUTH OF FRONT
SUGGEST MICROBURSTS ARE THE MAIN AVIATION THREAT THIS EVENING.
BASED ON LATEST TRENDS...WILL INCLUDE TEMPO TS AT SLN/HUT/ICT AND
VCTS ELSEWHERE. VFR CONDITIONS WILL PREVAIL WITH THE EXCEPTION OF
NEAR THUNDERSTORMS.

JMC

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT SUN JUL 24 2011/

DISCUSSION...

TONIGHT:
OUTFLOW BOUNDARY AND WIND SHIFT PUSHED ACROSS MOST OF FORECAST
AREA THIS AFTERNOON. PERSISTENT REDEVELOPMENT OF STORMS OVER
SEDGWICK COUNTY HAVE PRODUCED CIRCULAR OUTFLOW WHICH WILL LIKELY
CONTINUE TO BE FOCUS FOR MORE STORMS THROUGH SUNSET. ALSO
EXPECT INCREASED COVERAGE IN THE FAVORED AREA IN CENTRAL KS...WHERE
RAIN HAS BEEN OCCURRING THE PAST FEW DAYS. ANTICIPATING VERY ISOLATED
SEVERE STORMS AGAIN DURING THE EARLY EVENING FROM MICROBURSTS ON
STORM COLLAPSE. BELIEVE ISOLATED STORMS WILL PROBABLY REDEVELOP
IN THE PREDAWN HOURS...WITH BEST GUESS EITHER ACROSS FLINT HILLS
AND SOUTHEAST KS...OR ALONG/WEST OF HIGHWAY 14.

MON:
STILL NOT OPTIMISTIC ABOUT PRECIPITATION ON MON...ALTHOUGH AN
ISOLATED LATE DAY/EVENING STORM CANNOT BE RULED OUT WHERE
CONVECTIVE TEMPERATURES ARE REACHED. AT THIS POINT...GIVEN
UNCERTAINTY AND COVERAGE...NOT WORTH MENTIONING AT THIS TIME.
HOWEVER SHOULD STORMS PERSIST LATER AND BE MORE WIDESPREAD THAN
CURRENTLY ANTICIPATED SUN NIGHT...OUTFLOW BOUNDARY/EFFECTIVE FRONT
COULD PROVIDE FOCUS FOR STORMS IN THE AFTERNOON. HIGHER DEW POINTS
WILL LIKELY BE ADVECTING ACROSS THE AREA WITH EAST/SOUTHEAST SURFACE
WINDS. THIS INCREASE IN LOW LEVEL MOISTURE WILL OFFSET ANY OF THE
COOLING...WITH 105 HEAT INDICES LIKELY OVER VIRTUALLY ALL OF THE
AREA. PLAN TO EXPAND WARNING TO ALL SECTIONS...ALTHOUGH RUSSELL
AND BARTON COUNTIES MAY END UP A DEGREE OR TWO SHY OF CRITERIA.

TUE-WED:
LATEST RUNS OF MEDIUM RANGE MODELS SHOW LITTLE CHANGE FROM
PREVIOUS RUNS WITH LONG WAVE PATTERN THROUGHOUT THIS PERIOD.
APPEARS THAT HEAT WILL REMAIN ENTRENCHED THROUGHOUT THIS PERIOD.
ONLY MINOR TWEAKS TO GOING TEMPERATURE FORECAST WITH EXCESSIVE
HEAT WARNING EXPANDED THROUGH WED NIGHT.

THU-SUN:
A SHORTWAVE WILL LIKELY MOVE ACROSS THE NORTHERN PLAINS WITH
TRAILING ENERGY GIVING A GLANCING SHOT TO THE AREA. QUESTIONABLE
HOW FAR SOUTH ANY EFFECTIVE FRONT/BOUNDARY WILL GO...AND WILL TRIM
BACK A BIT ON PRECIPITATION. TEMPERATURES OBVIOUSLY WILL BE HIGHLY
CONTINGENT ON LOCATION OF BOUNDARIES/PRECIPITATION...BUT DO NOT
SEE ANY SIGNIFICANT RELIEF FROM HEAT. JUST ENOUGH UNCERTAINTY TO
NOT EXTEND EXCESSIVE HEAT WARNING THROUGH THE REST OF THE
WEEK...ALTHOUGH FAIRLY CONFIDENT SOUTHERN HALF OF THE AREA WILL
MAKE CRITERIA. MAIN POINT IS ALL MODELS SHOW INCREASING 500MB
HEIGHTS THROUGHOUT THE PERIOD...MAKING SIGNIFICANT LOW LEVEL
COOLING OR FRONTAL PASSAGE INCREASINGLY UNLIKELY. -HOWERTON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

THE MAIN AVIATION CONCERN WILL BE THUNDERSTORMS ACROSS THE AREA
TODAY...AND THE PLACEMENT OF THE FRONTAL BOUNDARY THROUGH THE
FORECAST PERIOD.

THE COOL FRONTAL BOUNDARY HAS MADE ITS WAY INTO CENTRAL AND
EASTERN KANSAS IN A NORTH TO SOUTH FASHION. IN ADDITION TO THE
BOUNDARY...AN OUTFLOW BOUNDARY FROM THE MORNINGS CONVECTION OVER
SOUTHEASTERN KANSAS THAT HAS IMPACTED THE WIND FIELD. WINDS WILL BE
TRICKY THROUGH THE DAY WITH THE IMPACT OF CONVECTION AND THE
MULTIPLE BOUNDARIES.

ON THE THUNDERSTORM FRONT...THERE IS CURRENTLY SOME ONGOING
THUNDERSTORMS NEAR KRSL IN CENTRAL KANSAS...EXPECT THIS ACTIVITY
TO CONTINUE TO PERSIST AND EXPAND THROUGH THE AFTERNOON ACROSS THE
AREA. HAVE KEPT THE VCTS IN AT ALL OTHER TERMINALS BEYOND 20-21Z
AND OVERNIGHT. SOME OF THE STRONGER STORMS COULD HAVE STRONG
OUTFLOW/DOWNBURST WINDS.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    77 100  76 102 /  30  10  10  10
HUTCHINSON      76  99  76 102 /  30  10  10  10
NEWTON          76  98  75 101 /  30  10  10  10
ELDORADO        75  99  74 100 /  30  10  10  10
WINFIELD-KWLD   78 101  77 101 /  30  10  10  10
RUSSELL         72  98  75 102 /  30  10  10  10
GREAT BEND      74  98  75 102 /  30  10  10  10
SALINA          76  99  76 101 /  30  10  10  10
MCPHERSON       75  99  75 101 /  30  10  10  10
COFFEYVILLE     77 102  76 102 /  30  10  10  10
CHANUTE         76 100  75 101 /  30  10  10  10
IOLA            76 100  75 101 /  30  10  10  10
PARSONS-KPPF    77 101  76 102 /  30  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT WEDNESDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jul 24, 3:56 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT SUN JUL 24 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
356 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

DANGEROUS HEAT WILL AFFECT THE ENTIRE AREA THROUGH THE EARLY
EVENING HOURS...PLEASE CHECK THE EXCESSIVE HEAT WARNING FOR
DETAILS.

WIDELY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH SUNSET.
BRIEF AND ISOLATED DAMAGING WINDS ARE LIKELY FROM THE STRONGEST
STORMS THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH WEDNESDAY. CHECK THE
EXCESSIVE HEAT WARNING FOR ADDITIONAL DETAILS. THE TRIPLE DIGIT
HEAT INDICES WILL CONTINUE THROUGH SATURDAY OVER THE ENTIRE AREA.
ADDITIONAL EXCESSIVE HEAT WARNINGS MAY BE NEEDED LATER IN THE
WEEK.

THERE ARE SLIGHT CHANCES FOR STORMS THURSDAY OVER CENTRAL KANSAS
AND MOST OF THE AREA ON FRIDAY. STRONG STORMS ARE LIKELY AND
ISOLATED SEVERE STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT DUE TO THE
ISOLATED AND TRANSIENT NATURE OF THE THREAT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, Jul 24, 5:48 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
548 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND GST     E HOISINGTON            38.52N 98.78W
07/24/2011  E70 MPH          BARTON             KS   LAW ENFORCEMENT

            SHED BLOWN DOWN BY WINDS AT LEAST 70 MPH.

&&

EPS
Special weather statement, Jul 24, 6:06 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT SUN JUL 24 2011

KSZ049-051-242330-
MCPHERSON-SALINE-
606 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON AND SALINE COUNTIES...

AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SMOLAN...OR 9 MILES SOUTHWEST OF SALINA...
AND MOVING EAST AT 15 MPH. ANOTHER STRONG STORM IS LOCATED 2 MILES
NORTH OF LINDSBORG AND MOVING EAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Local storm report, Jul 24, 6:15 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     6 W MCPHERSON           38.37N 97.77W
07/24/2011  E60.00 MPH       MCPHERSON          KS   TRAINED SPOTTER

            THE FOLLOWING EVENTS WERE REPORTED 3 MILES SOUTH OF
            CONWAY. TREE DAMAGE...ONE WITH A 2 FOOT TRUNK SNAPPED. A
            10 INCH LIMB FELL ONTO FENCE. POWER LINES DOWNED ALONG
            FRONTIER ROAD TO HIGHWAY 56. THIS OCAL STROM REPORT IS A
            FOLLOWUP TO THE 520 PM CDT REPORT ISSUED AT 533 PM.

&&

EPS
Local storm report, Jul 24, 6:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     6 W MCPHERSON           38.37N 97.77W
07/24/2011                   MCPHERSON          KS   TRAINED SPOTTER

            THE FOLLOWING DAMAGE WAS REPORTED 3 MILES SOUTH OF
            CONWAY. TREE DAMAGE...A TRUNK AROUND 2 FEET IN DIAMETER
            SNAPPED AND A 10-INCH DIAMETER LIMB FELL ONTO A FENCE. IN
            ADDITION...POWER LINES WERE DOWNED ALONG FRONTIER ROAD TO
            HIGHWAY 56. THIS LOCAL STORM REPORT IS A FOLLOWUP TO THE
            520 PM EVENT ISSUED AT 533 PM.

&&

EPS
Special weather statement, Jul 24, 6:22 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT SUN JUL 24 2011

KSZ092-242345-
SUMNER-
622 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...

AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF CALDWELL...OR 17 MILES EAST OF
ANTHONY...AND MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jul 24, 6:26 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT SUN JUL 24 2011

KSZ049-250000-
SALINE-
626 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...

AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF BROOKVILLE...OR 15 MILES
SOUTHWEST OF SALINA...AND MOVING EAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:00 PM CDTSevere Thunderstorm WarningICTKingman, Reno48 min
Jul 23, 7:26 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner39 min
Jul 24, 4:02 PM CDTSevere Thunderstorm WarningICTSedgwick28 min
Jul 24, 4:18 PM CDTSevere Thunderstorm WarningICTSaline27 min
Jul 24, 4:41 PM CDTSevere Thunderstorm WarningICTSedgwick34 min
Jul 24, 5:07 PM CDTSevere Thunderstorm WarningICTButler, Greenwood38 min
Jul 24, 5:13 PM CDTSevere Thunderstorm WarningICTBarton, Rice62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.